Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 11, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Feb 17, 2000, 5:25 AM CST for Stone County, Taney County, Missouri. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Feb 17, 2000, 5:25 AM CST (11:25 UTC)
- Expired
- Feb 17, 2000, 6:15 AM CST
- In force
- 50 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Stone County, MO, Taney County, MO
The radar
The Springfield radar (KSGF), 68 km from the middle of the area, began a volume at 11:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 17, 5:30 AM CST | Hail 0.75 | Blue Eye, MO | |
| Feb 17, 5:45 AM CST | Hail 0.88 | Branson, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 11.4 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2288 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 171127 SVRSGF MOC209-213-171215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 525 AM CST THU FEB 17 2000 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN STONE COUNTY IN SOUTHWEST MISSOURI. TANEY COUNTY IN SOUTHWEST MISSOURI. * UNTIL 615 AM CST. * AT 521 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR INDIAN POINT...OR NEAR KIMBERLING CITY... MOVING EAST AT 35 MPH. THIS STORM IS CAPABLE OF PRODUCING LARGE HAIL THE SIZE OF NICKLES. * THE SEVERE THUNDERSTORM WILL BE NEAR... BRANSON...HOLLISTER BY 535 AM CST. MERRIAM WOODS...ROCKAWAY BEACH BY 545 AM CST. FORSYTH BY 550 AM CST. TANEYVILLE BY 555 AM CST. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE ...LARGE HAIL...AND DEADLY LIGHTNING. LAT...LON 3668 9351 3648 9339 3653 9282 3680 9310 TAGGART/FOSTER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 17, 2:30 AM CST, 2 hours 55 minutes earlier.
Area forecast discussion, Feb 17, 2:30 AM CST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 230 AM CST THU FEB 17 2000 MAIN FOCUS THIS PERIOD WILL BE WITH IMPRESSIVE WINTER STORM TODAY THROUGH FRIDAY MORNING. CONVECTION CURRENTLY OCCURRING ACROSS N AR/S MO IN RESPONSE TO LOW LEVEL THETA-E ADVECTION AND WAA/ISENTROPIC LIFT. I300 SURFACE REALLY SHOWS THIS WELL. MAIN UPPER LEVEL SYSTEM STILL WELL OUT IN THE WESTERN ROCKIES...WITH SFC LOW STARTING TO DEVELOP OVER CO. 00Z SGF SOUNDING SHOWS A LOT OF DRY AIR IN THE LOWER LEVELS AND SHALLOW LAYER OF COLD AIR NEAR THE SURFACE. THIS LOOKS TO QUICKLY ERODE TODAY AS STRONG WAA TAKES PLACE. MODELS LOOK IN GENERAL AGREEMENT WITH UPPER LEVEL FEATURES HOWEVER STILL HAVE SOME DIFFERENCES WITH THE PLACEMENT OF THE SFC LOW. NGM SHOW TYPICAL BIAS OF PLACING SURFACE LOW TO FAR N...AND IS ALSO SLOWER IN THE LATER PERIODS PUSHING THE LOW EASTWARD. HAVE OPTED FOR AN ETA/AVN SOLUTION FOR GUIDANCE THROUGH THE PD. ETA/AVN MODEL SOUNDINGS CERTAINLY PAINT A DIFFERENT PICTURE THAN 24 HOURS AGO. LAST NIGHT SOUNDINGS WERE INDICATING A POTENTIAL OF SIGNIFICANT ICING ACROSS MY CENTRAL MO COUNTIES DURING THE DAY TODAY. NOW IT LOOKS AS IF IT MIGHT BEGIN WITH A MIXTURE EARLY THEN CHANGE TO ALL RAIN BY NO LATER THAN MIDDAY...WITH THE FREEZING/FROZEN PRECIPITATION FURTHER TO THE N. WAA LOOKS TO BE STRONGER THAN YESTERDAYS MODEL RUNS AND PUSHES INTO THE AREA QUICKER. WILL NOT TAMPER WITH CURRENT ADVISORY ACROSS CENTRAL MO COUNTIES BUT WILL CHANGE WORDING TO MAINLY THIS MORNING. ON THE OTHER SIDE OF THE COIN...THERE EXISTS THE POTENTIAL FOR SEVERE WEATHER AND HEAVY RAIN ACROSS THE SOUTHERN PORTION OF THE STATE. WAA/ISENTROPIC LIFT SHIFTS INTO MUCH OF CWA DURING THE MORNING AND SHOULD SEE INCREASE IN AREAL COVERAGE TOWARDS SHIFT CHANGE. THE BEST WAA/ISENTROPIC LIFT WILL BE NORTH OF THE CWA TONIGHT...BUT SHOULD BE ENOUGH DYNAMIC LIFT AS LOW/CDFNT PUSH INTO THE AREA. MOISTURE ALSO WILL NOT BE A PROBLEM TONIGHT AS ETA SHOWS A 70+ KT LOW LEVEL JET ACROSS S MO. LOOKS LIKE THE BEST CHANCE OF SUPERCELL DEVELOPMENT WILL REMAIN S OF THE AREA TODAY...WITH THE BEST CHANCE OF SEVERE WEATHER ACROSS CWA BEING TONIGHT AS A LINE OF TSRA SHOULD DEVELOP ALONG/AHEAD OF CDFNT. HEAVY RAIN AREA SHOULD REMAIN NORTH OF WARM FRONT TODAY AND TONIGHT ACROSS S/CNTRL MO. WILL NOT HEADLINE AND FFA AT THIS TIME DUE TO FAIRLY DRY GROUND CONDITIONS. COLDER AIR SHOULD PUSH IN BEHIND THE FRONT ON FRIDAY...AND WITH LOW CLOUDS CONTINUING WILL NOT SEE MUCH OF A TEMPERATURE RISE. NGM LOOKS TOO SLOW WITH THE LOW/FRONT COMBO PUSHING EAST AND AS A RESULT THE FWC GUIDANCE LOOKS TOO WARM WITH TEMPS ON FRIDAY. HAVE TRENDED TOWARDS THE COOLER FAN NUMBERS THEN. SGF WC 048/042 045/022 045 059+4- JLN TC 052/045 047 024 048 059+3- UNO TW 046/043 050/028 045 059+5- VIH RW 042/039 042/020 042 059+61 .SGF...WINTER WEATHER ADVISORY THIS MORNING NORTH OF A LINE FROM WARSAW TO CAMDENTON TO SALEM. LINDENBERG T
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 3:40 AM CST | Severe Thunderstorm Warning | SGF | McDonald | 50 min |
| Feb 17, 4:22 AM CST | Severe Thunderstorm Warning | SGF | Barry, Lawrence, Stone | 53 min |
| Feb 17, 8:05 AM CST | Severe Thunderstorm Warning | SGF | Christian, Greene | 40 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.